MAUDE Adverse Event Report: BIOMERIEUX, SA API® RAPID 20 E; API® RAPID 20 E STRIP

BIOMERIEUX, SA API® RAPID 20 E; API® RAPID 20 E STRIP
Catalog Number 20701
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
An industry customer from (b)(6) reported a misidentification of serratia marcescens as serratia liquefaciens when testing a qc strain with api® rapid 20 e 25strips (ref.20701) - lot 1005589130.The customer stated they tested a known serratia marcescens strain and received an identification of 95.5% s.Liquefaciens (and 3.9% s.Marcenscens).The customer also used sequencing on this strain to obtain a phylogenetic tree.The sequencing confirmed that the strain was not s.Liquefaciens.The customer then repeated the rapid 20 e test and obtained serratia marcescens.There was no patient involved as this event pertains to an industry qc.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification by an industry customer in germany of a misidentification of serratia marcescens as serratia liquefaciens when testing a qc strain with api® rapid 20 e 25strips (ref.20701) - lot 1005589130.The customer stated they tested a known serratia marcescens strain and received an identification of 95.5% s.Liquefaciens (and 3.9% s.Marcenscens).Sequencing methodology confirmed the species serratia marcescens.Biomérieux internal investigation was conducted.Review of the complaint identified: the tested strain was obtained from a contamination.The customer does not test the recommended strains for qc.The customer performed retest with another rapid 20 e lot number 1006885690.Expiration date 22-apr-2020 and obtained a good identification to serratia marcescens.Complaints trend analysis identified one other complaint on rapid 20 e reference 20701 for the serratia species.This complaint led to an investigation; however, customer problem wasn't reproduced internally.No other complaint was registered on the lot number 1005589130.Review of the lot record indicated no batch event impacting the performance of the lot 1005589130.As api rapid 20 e lot number 1005589130 was expired at the time of investigation, no further investigation was possible.

Brand Name
API® RAPID 20 E
Common Device Name
API® RAPID 20 E STRIP
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme, 38390
FR  38390
MDR Report Key9076609
Report Number9615754-2019-00087
Device Sequence Number2852717
Product Code JSS
UDI-Device Identifier03573026048617
UDI-Public03573026048617
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2018
Device Catalogue Number20701
Device Lot Number1005589130
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/04/2019
Patient Sequence Number1